On the single server retrial queue subject to breakdowns
Cite this article as: Aissani, A. & Artalejo, J. Queueing Systems (1998) 30: 309. doi:10.1023/A:1019125323347 Abstract
This paper deals with a single server retrial queueing system subject to active and independent breakdowns. The objective is to extend the results given independently by Aissani  and Kulkarni and Choi . To this end, we introduce the concept of fundamental server period and an auxiliary queueing system with breakdowns and option for leaving the system. Then, we concentrate our attention on the limiting distribution of the system state. We obtain simplified expressions for the partial generating functions of the server state and the number of customers in the retrial group, a recursive scheme for computing the limiting probabilities and closed-form formulae for the second order partial moments. Some stochastic decomposition results are also investigated.
retrial queues breakdowns stochastic decomposition
This revised version was published online in June 2006 with corrections to the Cover Date.
A. Aissani, On the
M/G/1/1 queueing system with repeated orders and unreliable server, J. Technology 6 (1988) 98-123 (in French).
A. Aissani, Unreliable queueing with repeated orders, Microelectronics and Reliability 33 (1993) 2093-2106.
A. Aissani, A retrial queue with redundancy and unreliable server, Queueing Systems 17 (1994) 431-449.
V.V. Anisimov and K.L. Atadzhanov, The diffusion approximation of systems with repeated calls, Theory Probab. Math. Statist. 44 (1992) 1-5.
V.V. Anisimov and K.L. Atadzhanov, Diffusion approximation of systems with repeated calls and an unreliable server, J. Math. Sci. 72 (1994) 3032-3034.
J.R. Artalejo, New results in retrial queueing systems with breakdown of the servers, Statistica Neerlandica 48 (1994) 23-36.
J.R. Artalejo, Accessible bibliography on retrial queues, to appear in Math. Comput. Modell. (1998).
J.R. Artalejo and G.I. Falin, Stochastic decomposition for retrial queues, Top 2 (1994) 329-342.
G.I. Falin, A survey of retrial queues, Queueing Systems 7 (1990) 127-167.
G.I. Falin, M. Martin and J.R. Artalejo, Information theoretic approximations for the
/1 retrial queue, Acta Informatica 31 (1994) 559-571.
G.I. Falin and J.G.C. Templeton,
Retrial Queues (Chapman and Hall, London, 1997).
S.W. Fuhrmann and R.B. Cooper, Stochastic decompositions in the
/1 queue with generalized vacations, Oper. Res. 33 (1985) 1117-1129.
D.P. Gaver, A waiting line with interrupted service, including priorities, J. Roy. Statist. Soc. Ser. B 24 (1962) 73-90.
D.D. Kouvatsos, Entropy maximization and queueing network models, Ann. Oper. Res. 48 (1994) 63-126.
V.G. Kulkarni and B.D. Choi, Retrial queues with server subject to breakdowns and repairs, Queueing Systems 7 (1990) 191-208.
V.G. Kulkarni and H.M. Liang, Retrial queues revisited, in:
Frontiers in Queueing, ed. J.H. Dshalalow (CRC Press, Boca Raton, FL, 1997) pp. 19-34.
T. Yang and J.G.C. Templeton, A survey on retrial queues, Queueing Systems 2 (1987) 201-233.
CrossRef Copyright information
© Kluwer Academic Publishers 1998